MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile tract performed on (b)(6) 2020.According to the complainant, during the procedure, the stent could not deploy.The guide catheter was torn.The broken piece remain within the push catheter enabling the device to be removed in one piece.The procedure was completed with another of same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: zhejiang province.Block h6: device code 1069 captures the reportable event of guide catheter broken.Block h10: the returned advanix naviflex biliary stent was analyzed, and a visual evaluation noted that the pull wire was kinked and dislodged, pull wire cap was found detached, the push catheter and push catheter suture hole were both torn.Additionally, the push catheter was cut and the guide catheter was attached to the pull wire.There were no issues found with the guide catheter.A functional evaluation was not performed due to the condition of the device.No other issue with the device were noted.The reported event of guide catheter broke was not confirmed.Based on the provided and collected information, handling and manipulation of the device during its use can lead the catheters to be kinked/bent, user technique when they insert the unit into the scope contributed to the observed kinks of the catheters.This device condition could have caused friction between the components at kinked/bent areas in the catheters.Continued attempts to release the stent or force retracting the guide catheter in order to release the stent could result in pull wire and push catheter condition.Additionally, the suture hole torn indicates that the suture was properly placed in the device and it was submitted to tension forces resulting in tearing the suture hole and finally detaching the cap from the delivery system.Therefore, the most probable root cause for this event is "adverse event related to procedure".Also, since the guide catheter was attached to the pull wire, therefore the conclusion code for this as reported code will be no problem detected , this indicates the device complaint or problem cannot be confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile tract performed on (b)(6) 2020.According to the complainant, during the procedure, the stent could not deploy.The guide catheter was torn.The broken piece remain within the push catheter enabling the device to be removed in one piece.The procedure was completed with another of same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.See investigation for results.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11109261
Report Number3005099803-2020-06528
Device Sequence Number1115251
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0024002232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight69